Question 5 1 out of 1 points A patient who is experiencing withdrawal from

Question 5 1 out of 1 points a patient who is

This preview shows page 3 - 6 out of 13 pages.

Question 5 1 out of 1 points A patient who is experiencing withdrawal from heavy alcohol use have developed psychosis and been treated with haloperidol. Which of the following assessment findings should prompt the care team to assess the patient for neuroleptic malignant syndrome? Response Feedback: Neuroleptic malignant syndrome is characterized by fever, sweating, tachycardia, muscle rigidity, tremor, incontinence, stupor, leukocytosis, elevated creatinine phosphokinase levels, and renal failure. Agitation, pruritis, thirst, and increased urine output are not indicative of neuroleptic malignant syndrome. Question 6 1 out of 1 points A nurse is caring for a patient who abuses marijuana. The treatment for marijuana abuse consists mainly of Response Feedback: Treatment for marijuana abuse consists mainly of nonpharmacologic interventions combined with an exercise program to help deal with withdrawal symptoms and cravings for the drug. Treatment of LSD and PCP use is necessary only when the user experiences a “bad trip.” Parlodel is given for cocaine addiction. Patients with acute inhalant intoxication may need respirator assistance. Question 7 0 out of 1 points
Image of page 3
A nurse is providing care for a patient who suffered extensive burns to his extremities during a recent industrial accident. Topical lidocaine gel has been ordered to be applied to the surfaces of all his burns in order to achieve adequate pain control. When considering this order, the nurse should be aware that Response Feedback: Applying lidocaine preparations to severely traumatized mucosa (large skin abrasions, eczema, and burns) can increase its absorption, which in turn increases the risk of systemic toxicity. Intravenous lidocaine is not normally used for analgesia. The destruction of nerve endings in a burn site does not mitigate the need for topical pain control and lidocaine does not need to be potentiated with another anesthetic. Question 8 1 out of 1 points A nurse who works at an outpatient mental health clinic follows numerous clients who have schizophrenia, many of whom are being treated with olanzapine (Zyprexa). Which of the following clients likely has the highest susceptibility to the adverse effects of olanzapine? Response Feedback: The use of olanzapine creates a significant risk of hyperglycemia. This is of particular concern in patients and clients who have diabetes mellitus. Smoking affects the pharmacodynamics of olanzapine, but this is less likely to result in serious adverse effects. Obesity, low BMI, and recent antibiotic use are not associated with a significantly increased risk of adverse effects. Question 9 1 out of 1 points A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms?
Image of page 4
Response Feedback:
Image of page 5
Image of page 6

You've reached the end of your free preview.

Want to read all 13 pages?

  • Summer '15
  • Benzodiazepine, Phenytoin

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture